# SDR 20000817SH030

- Difficulty date: October 18, 1999
- Submitted: August 17, 2000
- Operation: General aviation
- Aircraft: N3240V
- Make and model: Cessna 150M
- Aircraft serial: 15076436
- Aircraft time: 3,781 hours
- Engine: Cont O200A
- Propeller: Mcauly 1A102OCM
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 045033818
- Condition: Eroded
- Location: Aft End Plate
- Part time: 3,781 hours
- Component: Right Muffler
- Component part number: 045040026
- Stage of operation: CR
- How discovered: V
- Nature of condition: D
- Precautionary procedure: B

## Discrepancy

DURING CRUISE FLIGHT, SMOKE FROM UNDER INSTRUMENT PANEL NOTED.  PILOT SECURED ELECTRICAL AND MAGNETO SWITCH AND EXECUTED A FORCED LANDING.  HEAT DAMAGE TO ELECTRICAL WIRES NEAR THE BATTERY BOX.   EXAMINATION OF THE RIGHT MUFFLER P/N 0450400-26, REVEALED THE AFT END PLATE P/N 0450338-18, WAS NOT IN PLACE AND NOT RECOVERED.  NO RECORD OF REPAIR OR REPLACEMENT OF THE RIGHT MUFFLER.  THE AIRPLANE HAD BEEN INSPECTED LAST 8 MONTHS EARLIER IN ACCORDANCE WITH AN ANNUAL INSPECTION.  EROSION OF THE REMAINING FLANGE OF END PLATE WAS NOTED AND PERFORATION OF THE TUBE WAS ALSO NOTED.  (X)
